MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6485-3-011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hip Fracture (2349); Ambulation or Postural Difficulties (2544)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
The following was reported: fracture of gmrs stem.
 
Event or Problem Description
The following was reported: fracture of gmrs stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrs stem was reported.The event was confirmed by inspection of received image of device & clinician review.Method & results: product evaluation and results: the device was not returned.Visual inspection of the received image of the device noted that the device was fractured in two parts.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," the event is confirmed.The x-ray shows a broken femoral stem at the bone/implant junction.Root cause: there is not enough clinical information to make an assessment of a root cause for the fracture of the stem.Obtaining medical records, and additional clinical and/or radiographic data may provide insight into the mechanism of failure.Examining the implant may also provide some insight.".Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: it was reported that stem was fractured.Visual inspection of the received image of the device noted that the device was fractured in two parts.The available medical records were provided to the consulting clinician for a review which noted that the event is confirmed.The x-ray shows a broken femoral stem at the bone/implant junction.There is not enough clinical information to make an assessment of a root cause for the fracture of the stem.Obtaining medical records, and additional clinical and/or radiographic data may provide insight into the mechanism of failure.Examining the implant may also provide some insight.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
MRS 11MM X 127MM FEMORAL STEM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10640741
Report Number0002249697-2020-02060
Device Sequence Number3321794
Product Code KRO
UDI-Device Identifier07613327048322
UDI-Public07613327048322
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number6485-3-011
Device Catalogue Number64853011
Device Lot Number169244E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR
Patient Weight65